Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 12, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 8, 2006, 4:17 PM CDT for Mower County, Minnesota. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2006, 4:17 PM CDT (21:17 UTC)
- Expired
- May 8, 2006, 4:44 PM CDT
- In force
- 27 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Mower County, MN
The radar
The Minneapolis radar (KMPX), 135 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 4:20 PM CDT | HAIL 0.88 | 2 N Austin, MN | NICKEL SIZE HAIL WAS REPORTED AT RIVER OAKS GOLF COURSE. FORMERLY KNOWN AS RAMSEY GOLF CLUB. HAIL LASTED 5 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 082117 SVRARX MNC099-082145- /O.NEW.KARX.SV.W.0012.060508T2117Z-060508T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 417 PM CDT MON MAY 8 2006 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOWER COUNTY IN SOUTHEAST MINNESOTA... * UNTIL 445 PM CDT * AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR I 90 EXIT 175...OR ABOUT NEAR AUSTIN...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... I 90 EXIT 179 AND I 90 EXIT 178A AROUND 425 PM... BROWNSDALE AROUND 440 PM... BROOKSIDE CAMPGROUND AROUND 445 PM... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. LAT...LON 4364 9308 4362 9301 4383 9253 4384 9304 $$ BOYNE
4 follow-up statements
000
WWUS53 KARX 082122
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
422 PM CDT MON MAY 8 2006
MNC099-082145-
/O.CON.KARX.SV.W.0012.000000T0000Z-060508T2145Z/
MOWER MN-
422 PM CDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR MOWER COUNTY...
AT 417 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR AUSTIN...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
I 90 EXIT 183 AND BROWNSDALE AROUND 430 PM...
I 90 EXIT 187 AND COUNTY ROADS 1 AND 15 AROUND 435 PM...
I 90 EXIT 189 AND RENOVA AROUND 440 PM...
DEXTER AND I 90 EXIT 193 AROUND 445 PM...
LAT...LON 4367 9302 4363 9298 4366 9245 4383 9245
4384 9294
$$000
WWUS53 KARX 082127
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
427 PM CDT MON MAY 8 2006
MNC099-082145-
/O.CON.KARX.SV.W.0012.000000T0000Z-060508T2145Z/
MOWER MN-
427 PM CDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR MOWER COUNTY...
AT 422 PM...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING
QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR AUSTIN...MOVING EAST
AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MAYVILLE AROUND 435 PM...
BROWNSDALE AROUND 440 PM...
RENOVA AROUND 445 PM...
LAT...LON 4367 9302 4363 9298 4366 9245 4383 9245
4384 9294
$$000
WWUS53 KARX 082139
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
436 PM CDT MON MAY 8 2006
MNC099-082145-
/O.CON.KARX.SV.W.0012.000000T0000Z-060508T2145Z/
MOWER MN-
439 PM CDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR MOWER COUNTY...
AT 436 PM...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL WAS LOCATED JUST EAST OF AUSTIN NEAR EXIT 181 ON I 90. THIS
THUNDERSTORM WAS MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
I 90 EXIT 187 AND I 90 EXIT 189 AROUND 445 PM...
LAT...LON 4367 9302 4363 9298 4366 9245 4383 9245
4384 9294
$$000
WWUS53 KARX 082144
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
444 PM CDT MON MAY 8 2006
MNC099-082154-
/O.CAN.KARX.SV.W.0012.000000T0000Z-060508T2145Z/
MOWER MN-
444 PM CDT MON MAY 8 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MOWER COUNTY IS
CANCELLED...
LAT...LON 4367 9302 4363 9298 4366 9245 4383 9245
4384 9294
$$
BOYNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:35 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 8, 2:35 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 235 PM CDT MON MAY 8 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY FORECAST PROBLEM IS ON PROLONGED PERIOD OF PRECIPITATION PROBABILITIES WITH SLOW MOVING UPPER LONG WAVE TROUGH AND EVENTUAL CUTOFF CIRCULATION STUCK OVER THE UPPER MIDWEST. 18Z SURFACE ANALYSIS SHOWS THE COLD FRONT REACHING FROM NEAR WINNIPEG DOWN ACROSS THE EASTERN DAKOTAS INTO CENTRAL NEB AND WESTERN KS. VISIBLE SATELLITE IMAGERY SHOWING A GOOD DEAL OF CLOUD OUT AHEAD OF THE FRONT IN BROAD AREA OF WARM AND MOIST ADVECTION. SOME SHOWERS ALSO IN THIS...MAINLY OVER WI AND SOUTHEAST MN. 12Z 08MAY06 MODEL SOLUTIONS ARE IN GOOD AGREEMENT THROUGH MUCH OF THE SHORT RANGE PERIOD...BUT SHOW SOME DIFFERENCES WITH TIMING AS WE MOVE BEYOND WEDNESDAY. NAM FASTER IN BRINGING IN COOL AIR SURGE. MEDIUM RANGE MODELS SUPPORT GFS IN THIS REGARD. SCATTERED LIGHT SHOWERS WILL CONTINUE TO BE A POSSIBILITY THIS EVENING AS WARM ADVECTION AND THETA-E ADVECTION CONTINUE ACROSS THE FORECAST AREA. SIGNIFICANT LIFT HARD TO FIND HOWEVER...LIMITING CONVECTIVE POTENTIAL. EXPECT SHOWERS AND THUNDERSTORMS TO FOCUS NEARER TO THE FRONT WEST OF THE AREA THIS EVENING...SPREADING EAST INTO THE FORECAST AREA LATER ON. TIMING OF THIS WILL KEEP SEVERE CHANCES AT A MINIMUM. WITH INABILITY TO PIN DOWN THE CHANCES THIS EVENING...OPTED TO GO LIKELY WITH ALL OF TONIGHT FOR SIMPLICITY. BOUNDARY LOOKS TO MOVE THROUGH THE AREA TUESDAY MORNING...WITH THE BULK OF THE RAIN ALONG AND EAST OF IT. WILL LIKELY SEE SOME PERIODS WITHOUT RAIN...ESPECIALLY TUESDAY NIGHT AND WEDNESDAY...BUT HARD TO PIN DOWN JUST WHEN WITH THE UPPER LOW TAKING UP RESIDENCE OVER THE AREA AND ABUNDANT SMALLER SHORT WAVES ROTATING ABOUT IT. MORE SIGNIFICANT WAVE MOVES THROUGH THE CENTRAL PLAINS AND WRAPS UP INTO THE GREAT LAKES BY THURSDAY...AND WHEN THIS WAVE DUMB-BELLS AROUND THE CUTOFF...WE SHOULD SEE SOME BACK DOOR EFFECTS WITH PRECIPITATION WRAPPING BACK WEST INTO THE AREA FROM THE EAST. .LONG TERM...THURSDAY NIGHT THROUGH THROUGH MONDAY ATTENTION THROUGH THIS PERIOD REMAINS ON THE PERSISTENT UPPER TROUGH/CUTOFF THAT WILL REINFORCE AND SPIN AROUND THE REGION INTO THE WEEKEND. SIGNIFICANT SHORT WAVE ENERGY MOVES ACROSS SOUTHERN CANADA AND DROPS INTO THE TROUGH...REINFORCING IT AND ALLOWING IT TO RETROGRADE AGAIN. TREND THE PAST FEW RUNS HAS BEEN TO LINGER ITS EFFECTS LONGER FOR THE AREA. BUT STILL SOME UNCERTAINTY ON JUST HOW LONG IT WILL HANG AROUND. OPTED NOT TO ADD ADDITIONAL RAIN CHANCES BEYOND SATURDAY...ALTHOUGH I WAS TEMPTED. IN FACT...IF THIS TREND CONTINUES...RAIN CHANCES MAY HAVE TO BE ADDED FROM SATURDAY RIGHT ON THROUGH MONDAY. ONE OTHER ITEM OF NOTE REGARDS PRECIPITATION TYPE CONCERNS THURSDAY NIGHT AND FRIDAY NIGHT. TEMPERATURES WILL DIP INTO THE 30S UNDER THE COLD CORE OF THE SYSTEM...AND ANY PRECIPITATION THAT FALLS WILL START OUT AS SNOW ALOFT. MODEL SOUNDINGS TODAY SHOW A LITTLE WARMER AIR IN THE BOUNDARY LAYER THAN YESTERDAY...WHICH WOULD MELT ALL THE SNOW INTO RAIN BEFORE IT REACHED THE GROUND. AGAIN...DID NOT INTRODUCE THE /S/ WORD TO THE FORECAST AT THIS TIME...BUT IT CONTINUES TO BEAR WATCHING. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && MW
Hazardous weather outlook, May 8, 4:15 AM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 415 AM CDT MON MAY 8 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-091000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 400 AM CDT MON MAY 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL TRACK FROM THE NORTHERN PLAINS TO ACROSS THE UPPER MISSISSIPPI RIVER VALLEY LATE TONIGHT...WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF IT. INSTABILITY WILL BE ON THE INCREASE JUST AHEAD OF THE FRONT...AND COULD FAVOR SEVERE THUNDERSTORM DEVELOPMENT FROM WESTERN MINNESOTA SOUTHWARD. HOWEVER... AS THESE THUNDERSTORMS MOVE EASTWARD INTO SOUTHEAST MINNESOTA AND NORTHEAST IOWA TONIGHT...THEY WILL MOVE INTO A MORE STABLE ENVIRONMENT...AND THE THREAT FOR SEVERE WEATHER WILL DECREASE. INITIALLY...MOISTURE RETURN WELL AHEAD OF THE FRONT WILL FIRE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON...BUT SEVERE WEATHER IS NOT ANTICIPATED WITH ANY OF THIS ACTIVITY. TONIGHT...THE EXPECTED LINE OF SHOWERS AND THUNDERSTORMS ALONG THE FRONT WILL APPROACH THE REGION. AGAIN THOUGH...THE INSTABILITY WILL BE MUCH WEAKER...LIMITING THE THREAT FOR SEVERE WEATHER. CURRENTLY...IF ANY SEVERE WEATHER WOULD DEVELOP...THE BEST CHANCES LOCALLY WOULD BE WEST OF THE MISSISSIPPI RIVER...AND AFTER 9 PM TONIGHT. THE MAIN THREAT WOULD BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL CONTINUE ITS SLOW TREK EASTWARD ON TUESDAY... MOVING INTO THE EASTERN GREAT LAKES ON WEDNESDAY. MEANWHILE...THE AREA OF LOW PRESSURE RESPONSIBLE FOR THE FRONT WILL LINGER ACROSS THE GREAT LAKES THROUGH THURSDAY...CONTINUING THE CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA. SEVERE WEATHER IS CURRENTLY NOT ANTICIPATED WITH ANY OF THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED TONIGHT...MAINLY WEST OF THE MISSISSIPPI RIVER. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 5:18 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 27 min |
| May 8, 5:42 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 63 min |
| May 8, 6:49 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 42 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.